Tennessee, 2022Damaging Winds in Tennessee, June 25, 2022
June 25, 2022 · NWS OHX · 2 events in 1 county or zone
Scattered showers and thunderstorms developed across the Upper Cumberland during the late afternoon and evening hours on June 25. One storm produced significant wind damage in Overton County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across the Upper Cumberland during the late afternoon and evening hours on June 25. One storm produced significant wind damage in Overton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 25, 5:23 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 25, 5:23 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 PM CDT Sat Jun 25 2022
...New AVIATION...
.SHORT TERM...
(This afternoon through Monday Night)
Issued at 213 PM CDT Sat Jun 25 2022
Upper high is centered over the lower MS valley this afternoon. A
weak disturbance is moving southward toward our Plateau at this
time. Convection beginning to fire just north of Fentress and
Pickett counties as well as along our northern Plateau. Movement is
slowly to the southeast in response to the mean 700-500 mb flow.
Instabilities are appreciable across our east with surface capes of
3000 plus j/kg and downdraft cape of 1000-1500. Forcing and shear
looks rather weak. Nonetheless, a marginal risk has been placed
across our east for wind potential.
Moving on, a much better chance of convection will occur on Sunday
afternoon and evening as a cold front meets up with the 90+
temperatures. All parameters, with the exception of shear, look
reasonably good for strong to severe wind potential. Timing of this
threat is from midday and through the afternoon. A marginal risk
is now in place across the entire mid state.
Residual showers will end early across the Plateau on Monday with
relatively cooler and drier air working in.
For our short term temps it will start out on the warm and muggy
side with lows tonight in the 70s and highs on Sunday mostly in the
lower to mid 90s. Not as hot on Monday with highs of only 80 to 85.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 213 PM CDT Sat Jun 25 2022
In the ext fcst, on Wednesday it will start out dry and on the cool
side. Weak thermal troughing will actually locate across the KY TN
area and extend southwestward into the lower MS valley. However,
with no additional fropa expected through Saturday, the low level
flow will return to a more southerly version and begin to bring
the humidity back into the picture. Heights will be on the
increase but westerlies will prevail and become a little more
active with time. Favorable cape to cap ratios will resurface by
Thursday and especially Friday. This all equates to generally low
shower and tstm chances. Saturdays pops will actually reach 40% as
a boundary sags our way from the north.
For the extended temps, it will start off nice and in the 80s on
Tuesday with lower humidity. Following this, look for a warming
trend and it will quickly get back into the 90s for highs. Heat
index values will also be on the upswing and will reach the 98F to
104F level to the west of the Plateau by Friday and Saturday.
In regard to fighting off the developing drought, the 7 day
gfs/euro areal averages look like a half inch in our northwest up
to around 1 1/2 inches east. The 6 to 14 day precip outlook does
look a little more encouraging with near to slightly above normal
precip. So, hang in there everybody.
&&
.AVIATION...
(00Z TAFS)
Issued at 614 PM CDT Sat Jun 25 2022
In the near term, convection is occurring over parts of the
Cumberland Plateau, so we'll be watching to see if anything
develops near KCSV in the next couple of hours. Otherwise, look
for VFR wx until tomorrow afternoon when a cold front looks to
bring a line of storms through Middle Tennessee. Have staggered
the event times from west to east according to the expected
frontal positioning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 74 94 69 85 / 10 70 60 20
Clarksville 73 93 66 84 / 10 70 40 10
Crossville 67 86 65 78 / 10 60 70 30
Columbia 73 95 68 86 / 10 60 70 20
Cookeville 71 89 66 80 / 10 60 70 30
Jamestown 69 87 64 77 / 20 60 70 30
Lawrenceburg 72 94 69 85 / 10 60 70 30
Murfreesboro 72 93 70 86 / 10 70 70 30
Waverly 72 94 66 84 / 10 60 50 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION.....Rose
Hazardous weather outlook, Jun 25, 12:51 AM CST, 18 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
151 AM CDT Sat Jun 25 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-260700-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
151 AM CDT Sat Jun 25 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A cold front will bring scattered to numerous showers and
thunderstorms on Sunday and Monday, mainly Sunday afternoon and
evening. A few storms could be strong to marginally severe with high
winds, hail, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Sunday and/or Monday. Please
relay any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
Shamburger
In the hours before
Special weather statement, Jun 25, 6:10 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
710 PM CDT Sat Jun 25 2022
TNZ010-011-033-260100-
Overton TN-Pickett TN-Clay TN-
710 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of northern Overton,
western Pickett and northeastern Clay Counties through 800 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Byrdstown, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Byrdstown, Dale Hollow Lake and Wolf River Dock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8514 3641 8510 3641 8512 3637 8512
3637 8543 3662 8538 3663 8527
TIME...MOT...LOC 0010Z 359DEG 10KT 3660 8526
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RoseSpecial weather statement, Jun 25, 6:52 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
752 PM CDT Sat Jun 25 2022
TNZ033-034-260130-
Fentress TN-Overton TN-
752 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of central Overton and
west central Fentress Counties through 830 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livingston, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Crawford and Rickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3646 8516 3646 8515 3643 8515 3642 8513
3641 8514 3641 8511 3622 8506 3622 8537
3623 8537 3623 8539 3647 8534 3647 8516
TIME...MOT...LOC 0052Z 359DEG 9KT 3640 8523
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RoseThunderstorm Wind, Overton
- When
- June 25, 6:55 PM CST
- Where
- Overton County, 0.55 mi NW of Big Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.437, -85.275
Sporadic tree damage occurred along Little Eagle Creek Road near Highway 111 northeast of Livingston.
Thunderstorm Wind, Overton
- When
- June 25, 7:05 PM CST to 7:06 PM CST
- Where
- Overton County, 1.24 mi E of Livingston Arpt to 0.37 mi SSW of Livingston Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.398, -85.298
A NWS storm survey determined a west-southwestward moving severe thunderstorm produced a significant 1.5 mile long by 0.75 mile wide microburst across northern Livingston. Damage began on the northeast side of Livingston near School Mountain Road at Highway 111 then continued west-southwestward through the northern side of the city, where multiple trees were uprooted, tin was peeled off the metal roof of a house, and a few trees fell onto vehicles on Kennedy Street and Buena Vista Road. Multiple trees were also uprooted and a couple of trees were snapped along Greenfield Drive and Hillcrest Drive, with one tree falling through a house on Greenfield Drive. Damage totals reached 1.6 million dollars per the Livingston mayor. Winds were estimated up to 70 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, June 25, 20221 death · 1 event
- Hail and Damaging Wind in South Dakota, June 25, 2022$69,000 · 2 in hail · 6 events
- Heat in California, June 25 to 27, 202221 events
- Drought in Tennessee, June 25 to 30, 202219 events
- Damaging Winds in West Virginia, June 25, 2022$14,000 · 55 kt wind · 2 events
- Heat in Arkansas, June 25 to 26, 20229 events
- Flash Flooding and Hail in Illinois, June 25 to 26, 202261 kt wind · 9 events
- Hail in Nebraska, June 25, 20222.75 in hail · 4 events
- Flash Flooding and Damaging Winds in West Virginia, June 25 to 27, 2022$4,000 · 50 kt wind · 4 events
- Hail in Oklahoma, June 25, 20222.25 in hail · 4 events
- Damaging Winds in Illinois, June 25, 202252 kt wind · 3 events
- Flood and Damaging Wind in Florida, June 25, 2022$2,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042189, 1042188.